Alert archive / Pennsylvania / Wind Chill Advisories in 2007
Wind Chill Advisory 5, NWS State College, PA
NWS State College, PA issued this wind chill advisory at Feb 16, 2007, 2:19 AM EST for 13 counties in Pennsylvania. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 2:19 AM EST (07:19 UTC)
- Expired
- Feb 16, 2007, 11:00 AM EST
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 38 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 160719 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 219 AM EST FRI FEB 16 2007 PAZ004>006-010>012-017-018-024-033-037-041-042-161530- /O.NEW.KCTP.WC.Y.0005.070216T0719Z-070216T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 219 AM EST FRI FEB 16 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. BRISK WEST WINDS OF 10 TO 20 MPH AND VERY COLD TEMPERATURES WILL PUT THE WIND CHILLS AROUND 15 BELOW ZERO THIS MORNING. THE TEMPERATURES SHOULD WARM UP A BIT LATER THIS MORNING...BUT WIND CHILLS WILL HOLD BELOW ZERO ALL DAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ DANGELO
1 follow-up statement
000 WWUS41 KCTP 161000 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 AM EST FRI FEB 16 2007 PAZ004>006-010>012-017-018-024-033-037-041-042-161600- /O.CON.KCTP.WC.Y.0005.000000T0000Z-070216T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 500 AM EST FRI FEB 16 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. BRISK WEST WINDS OF 10 TO 20 MPH AND VERY COLD TEMPERATURES WILL PUT THE WIND CHILLS AROUND 15 BELOW ZERO THIS MORNING. THE TEMPERATURES SHOULD WARM UP A BIT LATER THIS MORNING...BUT WIND CHILLS WILL HOLD BELOW ZERO ALL DAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ DANGELO
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 10:10 PM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Feb 15, 10:10 PM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1010 PM EST THU FEB 15 2007 .SHORT TERM /REST OF TONIGHT/... NORTHWEST FLOW CONTINUES TO BRING DRY ARCTIC AIR INTO PA. BIGGEST CHANGE FOR THIS UPDATE WILL BE TO LOWER MINS A BIT OVERNIGHT. TEMPS ALREADY FALLING BELOW THE CURRENT CURVE...SO ADJUSTMENTS WERE NEEDED. WINDS WILL REMAIN UP AGAIN TONIGHT KEEPING TEMPS FROM BOTTOMING OUT...BUT KEEPING WIND CHILLS IN THE BELOW ZERO CATEGORY. NORTHERN MTNS AND LAUREL HIGHLANDS WILL SEE WIND CHILLS BETWEEN -10 AND -15 MUCH OF THE NIGHT. RXR && .PREV DISCUSSION... /ISSUED 220 PM EST THU FEB 15 2007/ SHORT TERM /TONIGHT THROUGH FRIDAY/... NOT MANY SHORT TERM PROBLEMS TO DEAL WITH. DRY ARCTIC FLOW FOR THE NEXT COUPLE OF DAYS WILL ASSURE ANY PRECIP THAT OCCURS WILL BE FALL UNDER THE CATEGORY OF BRIEF FLURRIES ONLY. LAKE ERIE HAS ALL BUT FROZEN OVER SO MOISTURE WILL BE HARD TO COME BY FOR ANYTHING MORE. LOOKS COLD AND DRY INTO AT LEAST SATURDAY. LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A SERIES OF SECONDARY COLD FRONTS WILL MOVE ACROSS THE REGION LATE SATURDAY NIGHT INTO SUNDAY EVENING. SOME SNOW SHOWERS WILL BE POSSIBLE LATE SATURDAY INTO SUNDAY NIGHT...AS WINDS SHIFT TO THE NW...AND MUCH COLDER AIR IS ADVECTED ALMOST DUE SOUTHWARD. TEMPS START TO MODERATE LATE MONDAY...AS WINDS BECOME MORE SW. TUESDAY AND WED LOOK MILDER...BUT SOME CHC OF A RAIN OR SNOW SHOWER...AS THE NEXT FRONT MOVES INTO THE AREA. AT THE SAME TIME...A STORM WILL BE COMING OUT OF THE SW. MREFS HAVE THE HIGHEST CHC OF PCPN HERE WED NIGHT INTO THU. NEW GFS RUN KEEPS THIS SYSTEM SOUTH OF C PA. PAST EXPERIENCE WITH STORMS THE LAST FEW YEARS...IS THAT LOWS END UP COMING FURTHER N. ALSO TEMPS WILL BE BORDERLINE FOR SNOW VS. RAIN. IN ADDITION...MODELS BEEN ALL OTHER PLACE WITH THEIR SOLUTIONS LATELY. THUS WILL KEEP S CHC TO CHC POPS IN FOR LATER ON TUESDAY INTO THU...FOR SNOW SHOWERS AND RAIN SHOWERS. OVERALL...LOOKS LIKE WE ARE HEADING INTO A MILDER BUT PERHAPS STORMIER PERIOD. AVIATION /19Z-18Z/... JOHNSTOWN AND BRADFORD REMAIN IFR/MVFR WITH PASSING SNOW SHOWERS. SATELLITE SHOTS SHOW ONLY THIN STREETS OF CLOUDS COMING OFF THE MAINLY FROZEN LAKE ERIE. FCST SOUNDINGS SHOW WESTERLY FLOW TO CONTINUE WITH MOISTURE REMAINING HIGH IN THE VERY LOW LEVELS. WEAK UPSLOPE INTO BFD/JST WILL KEEP THEM VULNERABLE TO SCT SNOW SHOWERS AND MVFR/IFR CIG/VIZ AT LEAST INTO THE EVENING. ITS SO COLD AND DRY ITS HARD TO IMAGINE THEM STAYING SOCKED IN THROUGH FRIDAY. THINK A LOWERING INVERSION WILL ALLOW JST TO DRY OUT TONIGHT WHILE CLOUDS MAY LINGER INTO FRI OVER THE NW. THE REST OF THE REGION EAST OF THE HIGH TERRAIN WILL SEE LITTLE MORE THAN A FLURRY AND SHUD REMAIN VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR
Hazardous weather outlook, Feb 15, 5:09 AM EST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 509 AM EST THU FEB 15 2007 PAZ004>006-010>012-017-018-024-033-037-041-042-161015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 509 AM EST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON... GUSTY NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 15 TO 20 DEGREES BELOW ZERO THROUGH THE LATE MORNING. FOR MORE INFORMATION...PLEASE REFERENCE PHLWSWCTP. TEMPERATURES FALLING INTO THE SINGLE DIGITS COMBINED WITH GUSTY WESTERLY WINDS SHOULD ALLOW WIND CHILL VALUES TO AGAIN DIP TO 15 TO 20 DEGREES BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTERLY COLD WIND CHILL VALUES WILL LIKELY CONTINUE INTO EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-161015- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 509 AM EST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT... GUSTY NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 5 TO 10 DEGREES DEGREES BELOW ZERO THROUGH THE MID TO LATE MORNING. TEMPERATURES FALLING INTO THE SINGLE DIGITS AND LOW TEENS COMBINED WITH GUSTY WESTERLY WINDS SHOULD ALLOW WIND CHILL VALUES TO AGAIN DIP TO 5 TO 10 DEGREES BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTERLY COLD WIND CHILL VALUES WILL LIKELY CONTINUE INTO EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. STEINBUGL
Nearby
Wind Chill Advisories in Pennsylvania, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.